TOMAS S. BOCANEGRA, M.D.; M. OSWALDO CASTANEDA, M.D.; LUIS R. ESPINOZA, M.D.; FRANK B. VASEY, M.D.; BERNARD F. GERMAIN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Corticosteroid pulse therapy is becoming increasingly popular for the treatment of immune-mediated disorders. The current enthusiasm for its use in different clinical settings, including disease of children (1), rests on the apparent absence of serious side effects (2, 3). In a recent editorial in your journal, however, Hess and Kammen (4) stressed the unresolved questions about this modality of treatment, including its safety. We wish to report the cases of two patients who had cardiac arrest in the 24 hours after pulse therapy.
Case 1: A 44-year-old man developed skin rash, muscle weakness, pleuritic chest pain, personality
BOCANEGRA TS, CASTANEDA MO, ESPINOZA LR, et al. Sudden Death After Methylprednisolone Pulse Therapy. Ann Intern Med. 1981;95:122. doi: https://doi.org/10.7326/0003-4819-95-1-122_1
Download citation file:
Published: Ann Intern Med. 1981;95(1):122.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use